.
.
.
.
Coronavirus

Pfizer’s COVID-19 vaccine may be linked to eye inflammation: Israeli study

Published: Updated:

Pfizer’s COVID-19 vaccine may be linked to a form of eye inflammation called uveitis, according to an Israeli study.

The Jerusalem Post reported that Habot-Wilner, head of the Uveitis Service at the hospital, found that 21 people who had received two shots of the Pfizer vaccine developed uveitis, a form of eye inflammation, within one to 14 days after receiving their first shot or within one day to one month after the second.

For all the latest headlines follow our Google News channel online or via the app.

The research was conducted at multiple medical centers across Israel.

“All the patients in the study met the World Health Organization and Naranjo criteria linking the onset of uveitis to the vaccination,” Habot-Wilner said.

The study has shown that most cases were mild. All uveitis cases were able to be treated with topical corticosteroids and eye drops for pupil dilation.

“Only one case worsened after receiving the second dose,” according to Habot-Wilner, but she said that with appropriate treatment the disease had been was resolved.

The study added that at the end of the follow-up period it was found that in all eyes visual acuity improved and disease was completely resolved.

The study concluded that is recommended for people with or without a history of uveitis to get vaccinated.

Habot-Wilner stressed that developing uveitis from vaccination, in general, is “quite rare,” but that eye inflammation has been associated with other vaccines.

“It is very uncommon, but if you do feel something is wrong with your eyes, if you have pain, redness, or vision deterioration, please go and visit your eye doctor,” she said.

Read more:

Moderna says its COVID-19 vaccine 93 pct effective six months after second dose

Oil prices rise on Mideast tensions but COVID-19 concerns threaten demand recovery

US plans to give extra COVID-19 shots to at-risk Americans: Fauci